Alert archive / Texas / Severe Thunderstorm Warnings in 2018
Severe Thunderstorm Warning 84, NWS Austin/San Antonio, TX
NWS Austin/San Antonio, TX issued this severe thunderstorm warning at Oct 9, 2018, 5:13 AM CDT for Kinney County, Texas. It was in force for 47 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Oct 9, 2018, 5:13 AM CDT (10:13 UTC)
- Expired
- Oct 9, 2018, 6:00 AM CDT
- In force
- 47 min
- Issued by
- NWS Austin/San Antonio, TX
- Area
- Storm-based polygon
- Tornado
- Possible
- Hail
- 1.0 in
- Wind
- 70.0 mph
County Kinney County, TX
The radar
The Laughlin AFB radar (KDFX), 20 km from the middle of the area, began a volume at 10:14 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Del Rio, TX (KDLF), launched 00:00Z, 10.2 hours before the alert went out and 50 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1458 J/kg
- Mixed-layer CIN
- -21 J/kg
- Mixed-layer LCL
- 1090 m above ground
- 0-6 km bulk shear
- 31 kt
- 0-1 km storm-relative helicity
- 64 m²/s²
- 0-3 km storm-relative helicity
- 93 m²/s²
- Significant tornado parameter
- 0.3
- Supercell composite
- 3.0
The text
As transmitted.
316
WUUS54 KEWX 091013
SVREWX
TXC271-091100-
/O.NEW.KEWX.SV.W.0084.181009T1013Z-181009T1100Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Austin/San Antonio TX
513 AM CDT TUE OCT 9 2018
The National Weather Service in Austin San Antonio has issued a
* Severe Thunderstorm Warning for...
Northeastern Kinney County in south central Texas...
* Until 600 AM CDT
* At 512 AM CDT, a severe thunderstorm was located over Alamo
Village, or 9 miles north of Brackettville, moving east at 25 mph.
HAZARD...70 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect considerable
tree damage. Wind damage is also likely to mobile homes,
roofs, and outbuildings.
* Locations impacted include...
Alamo Village.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Prepare immediately for large hail and damaging winds. People outside
should move immediately to shelter inside a strong building. Stay
away from windows.
To report severe weather, contact your nearest law enforcement
agency. They will send your report to the National Weather Service
office in Austin San Antonio.
Large hail, damaging winds, and continuous cloud to ground lightning
are occurring with this storm. Move indoors immediately. Lightning is
one of nature's leading killers. Remember, if you can hear thunder,
you are close enough to be struck by lightning.
Torrential rainfall is occurring with this storm, and may lead to
flash flooding. Do not drive your vehicle through flooded roadways.
&&
LAT...LON 2938 10046 2949 10049 2958 10012 2941 10012
2941 10036
TIME...MOT...LOC 1012Z 255DEG 23KT 2945 10039
TORNADO...POSSIBLE
HAIL...1.00IN
WIND...70MPH
$$
BFWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Austin/San Antonio, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Oct 9, 4:34 AM CDT, 39 minutes earlier.
Area forecast discussion, Oct 9, 4:34 AM CDT, 39 minutes before
Area Forecast Discussion National Weather Service Austin/San Antonio TX 434 AM CDT Tue Oct 9 2018 .SHORT TERM (Today through Wednesday)... Showers and thunderstorms are ongoing ahead of an upper level trough over the Four Corners region into northern Chihuahua state in Mexico. They are due to upward forcing, the right entrance region of upper level jet, and a moist and unstable airmass. A band of showers and thunderstorms will gradually form with discreet cells out ahead of it. Well above normal PWs along with slow or training movement will continue the threat of heavy rains and flooding, especially in areas that have received heavy rains recently. Due to this slow movement, have continued the Flash Flood Watch for the Edwards Plateau and western Hill Country through 20z to match up with Llano and Gillespie counties. Further east, while locally heavy rains will occur, the threat for widespread flash flooding is lower, though some flooding is possible especially in urban areas where runoff is more rapid. Additional rainfall amounts of 1 to 3 inches with isolated amounts up to 5 inches are expected. In addition, favorable low level shear will make severe storms possible with damaging winds the main threat, though cannot rule out a tornado. Showers and thunderstorms will gradually end from west to east as the trough axis moves across our area today into tonight. Fair weather is expected on Wednesday as drier air filters in, in the wake of a weak frontal passage. && .LONG TERM (Wednesday Night through Monday)... The fair weather continues for most areas through Thursday night, although showers and thunderstorms on the Serranias del Burro may move to Rio Grande Valley before dissipation. On Friday through the weekend into next week, an upper level trough drops down the west coast and closes off off the west coast. This causes eastern Pacific Hurricane Sergio to move northeast, make landfalls as a tropical storms over central Baja California by Friday and Sonora state of Mexico by Saturday, then its remnants and moisture move across Texas this weekend. Southeasterly flow returns increasing lower level moisture. A stronger cold front moves across our area on Sunday. All of these features combined with the increased moisture bring chances of showers and thunderstorms back for Friday through Monday. In the wake of the frontal passage, the first chill of the fall season is expected with lows in the 40s in the Hill Country and 50s elsewhere with highs in the 60s on Monday. && .PRELIMINARY POINT TEMPS/POPS... Austin Camp Mabry 83 66 82 59 79 / 80 60 0 0 0 Austin Bergstrom Intl Airport 84 66 82 59 79 / 80 60 0 0 0 New Braunfels Muni Airport 84 66 84 60 79 / 80 50 0 0 - Burnet Muni Airport 81 61 80 56 76 / 80 50 0 0 0 Del Rio Intl Airport 84 63 87 65 82 / 70 - 0 10 20 Georgetown Muni Airport 82 63 80 56 77 / 80 60 0 0 0 Hondo Muni Airport 84 64 87 62 81 / 80 30 0 - 10 San Marcos Muni Airport 84 67 83 60 79 / 80 60 0 0 - La Grange - Fayette Regional 86 69 84 61 81 / 70 70 - 0 0 San Antonio Intl Airport 84 67 85 62 80 / 80 50 0 - - Stinson Muni Airport 84 68 86 64 81 / 80 50 0 - 10 && .EWX WATCHES/WARNINGS/ADVISORIES... Flash Flood Watch until 7 AM CDT this morning for Maverick-Val Verde-Zavala. Flash Flood Watch until 3 PM CDT this afternoon for Bandera-Edwards- Gillespie-Kerr-Kinney-Llano-Real-Uvalde. && Mesoscale/Aviation...05 Synoptic/Grids...04
Hazardous weather outlook, Oct 9, 5:05 AM CDT, 8 minutes before
Hazardous Weather Outlook National Weather Service Austin/San Antonio TX 505 AM CDT Tue Oct 9 2018 TXZ171>173-183>194-202>209-217>225-228-101015- Llano-Burnet-Williamson-Val Verde-Edwards-Real-Kerr-Bandera- Gillespie-Kendall-Blanco-Hays-Travis-Bastrop-Lee-Kinney-Uvalde- Medina-Bexar-Comal-Guadalupe-Caldwell-Fayette-Maverick-Zavala- Frio-Atascosa-Wilson-Karnes-Gonzales-De Witt-Lavaca-Dimmit- 505 AM CDT Tue Oct 9 2018 This Hazardous Weather Outlook is for South-Central Texas.. .DAY ONE...Today And Tonight. Showers and thunderstorms are expected today into tonight. Rainfall amounts of 1 to 3 inches are expected with isolated amounts up to 5 inches possible. There is also a possibility of severe thunderstorms. Large hail and damaging winds are the main threats, however isolated tornadoes cannot be ruled out. .DAYS TWO THROUGH SEVEN...Wednesday through Monday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated, however, all reports are welcome especially severe and flash flooding.
In the hours before
Special weather statement, Oct 9, 4:34 AM CDT, 39 minutes before
Special Weather Statement
National Weather Service Austin/San Antonio TX
434 AM CDT TUE OCT 9 2018
TXZ183-091015-
Val Verde TX-
434 AM CDT TUE OCT 9 2018
...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN VAL VERDE COUNTY
UNTIL 515 AM CDT...
At 434 AM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from 9 miles south of Pandale to 7 miles south of
Langtry. Movement was north at 30 mph.
Nickel size hail and winds in excess of 40 mph will be possible with
these storms.
Locations impacted include...
Langtry, Shumla, Pandale and Amistad Recreation Area - Pecos River
Boat Ramp.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with these storms, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3029 10155 3029 10137 2977 10126 2969 10137
2975 10142 2977 10140 2975 10144 2978 10145
2979 10147 2976 10151 2976 10154 2981 10154
2980 10157 2978 10158 3006 10164
TIME...MOT...LOC 0934Z 202DEG 25KT 3006 10160 2970 10152
BFThe office that day
Everything else NWS Austin/San Antonio, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 8, 8:52 PM CDT | Areal Flood Advisory | EWX | Bexar | 3 hr |
| Oct 8, 9:14 PM CDT | Special Weather Statement | EWX | Frio | 46 min |
| Oct 8, 9:25 PM CDT | Special Weather Statement | EWX | Terrell | 50 min |
| Oct 9, 12:34 AM CDT | River Flood Warning | EWX | Val Verde | 8 hr |
| Oct 9, 1:11 AM CDT | Areal Flood Advisory | EWX | Edwards, Kinney, Real, Uvalde | 109 min |
| Oct 9, 2:02 AM CDT | Areal Flood Advisory | EWX | Val Verde | 3 hr |
| Oct 9, 2:11 AM CDT | Flash Flood Warning | EWX | Edwards | 3 hr |
| Oct 9, 3:10 AM CDT | Severe Thunderstorm Warning | EWX | Kinney, Val Verde | 65 min |
| Oct 9, 3:16 AM CDT | Severe Thunderstorm Warning | EWX | Edwards, Kerr | 34 min |
| Oct 9, 3:41 AM CDT | Tornado Warning | EWX | Kinney, Val Verde | 34 min |
| Oct 9, 4:12 AM CDT | Severe Thunderstorm Warning | EWX | Kinney, Val Verde | 63 min |
| Oct 9, 4:24 AM CDT | Tornado Warning | EWX | Kinney | 36 min |
| Oct 9, 4:34 AM CDT | Special Weather Statement | EWX | Val Verde | 41 min |
| Oct 9, 4:50 AM CDT | Severe Thunderstorm Warning | EWX | Kinney | 55 min |
| Oct 9, 5:02 AM CDT | Areal Flood Advisory | EWX | Kinney | 118 min |
| Oct 9, 5:16 AM CDT | Special Weather Statement | EWX | Val Verde | 44 min |
| Oct 9, 5:47 AM CDT | Special Weather Statement | EWX | Kinney | 43 min |
| Oct 9, 5:50 AM CDT | River Flood Warning | EWX | Val Verde | 9 hr |
| Oct 9, 5:53 AM CDT | Areal Flood Advisory | EWX | Edwards, Real | 2 hr |
| Oct 9, 6:01 AM CDT | Special Weather Statement | EWX | Uvalde | 44 min |
| Oct 9, 6:28 AM CDT | Severe Thunderstorm Warning | EWX | Real, Uvalde | 62 min |
| Oct 9, 7:28 AM CDT | Severe Thunderstorm Warning | EWX | Bandera, Medina, Real, Uvalde | 62 min |
| Oct 9, 8:00 AM CDT | Areal Flood Advisory | EWX | Edwards, Real | 3 hr |
| Oct 9, 8:16 AM CDT | River Flood Warning | EWX | Dimmit | 19 days |
| Oct 9, 8:16 AM CDT | River Flood Warning | EWX | Frio | 4 days |
| Oct 9, 8:23 AM CDT | Areal Flood Advisory | EWX | Edwards, Kerr, Real | 3 hr |
| Oct 9, 8:37 AM CDT | Special Weather Statement | EWX | Kerr | 38 min |
| Oct 9, 9:17 AM CDT | River Flood Warning | EWX | Kinney, Uvalde | 6 hr |
| Oct 9, 9:44 AM CDT | Tornado Warning | EWX | Uvalde | 31 min |
| Oct 9, 9:58 AM CDT | Tornado Warning | EWX | Kerr | 20 min |
| Oct 9, 10:17 AM CDT | Areal Flood Advisory | EWX | Bandera, Kerr, Real, Uvalde | 6 hr |
| Oct 9, 10:42 AM CDT | Areal Flood Advisory | EWX | Bandera, Gillespie, Kerr | 3 hr |
| Oct 9, 11:45 AM CDT | Areal Flood Advisory | EWX | Burnet, Llano | 2 hr |
| Oct 9, 11:56 AM CDT | Areal Flood Advisory | EWX | Medina | 2 hr |
| Oct 9, 12:16 PM CDT | River Flood Warning | EWX | Uvalde | 27 hr |
| Oct 9, 12:16 PM CDT | River Flood Warning | EWX | Uvalde | 34 hr |
| Oct 9, 1:52 PM CDT | Areal Flood Advisory | EWX | Bexar | 113 min |
| Oct 9, 1:54 PM CDT | Special Weather Statement | EWX | Lee | 51 min |
| Oct 9, 3:47 PM CDT | Special Weather Statement | EWX | Fayette, Lee | 43 min |
| Oct 9, 4:06 PM CDT | River Flood Warning | EWX | Uvalde | 18 hr |
Nearby
Severe Thunderstorm Warnings in Texas, 2018Every severe thunderstorm warning in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.